I'm fairly new to cml (dx end of April) and found a great deal of guidance on this board when I asked about frequency of monitoring. Now I have a question about a rash that started about 2 months after I started Gleevec. First there was just a thin horizontal red mark on my neck, kind of shaped like an arrow. Then I got a rash on my face, and somewhat on my arms and legs. I went to the dermatologist, who prescribed hydrocortisone ointment. He also biopsied a spot at my request, and it came back with dx of seborric dermatitis. He told me to continue using the ointment, and come back in a month for an allergy patch test.
In the last week or so, the rash has been getting worse, especially on my arms and legs where there are big pink blobs and some smaller, darker pink blobs. There are some areas on my legs and arms that seem to have white flaky stuff on them. This white stuff is on my face too, especially around my nose. I went back to the dermatologist, who said that something else was going on besides the original rash. He biopsied a spot, and he also switched my medication to Triamcinolone Acetonide ointment.
He didn't seem at all familiar with cml or with Gleevec. I asked him if he thought it was leukemia on my skin, and he said no, he wanted to find out if it was a "Gleevec rash."
I was wondering if anyone has ever heard of a specific Gleevec rash, and also if these symptoms seem familiar to anyone.
Thanks very much.